Alert archive / Wisconsin / River Flood Warnings in 2023
River Flood Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 1, 2023, 4:40 PM CDT for Oconto County, Wisconsin. It took effect at Apr 1, 2023, 7:00 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2023, 4:40 PM CDT (21:40 UTC)
- In effect from
- Apr 1, 2023, 7:00 PM CDT
- Expired
- Apr 2, 2023, 4:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Oconto (OCTW3). The gauge peaked at 8.93 ft at Apr 2, 2023, 7:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
918
WGUS43 KGRB 012140
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
440 PM CDT Sat Apr 1 2023
...The National Weather Service in Green Bay WI has issued a Flood
Warning for the following rivers in Wisconsin...
Oconto River above Oconto affecting Oconto County.
For the Oconto River...including Oconto...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday morning.
&&
WIC083-021600-
/O.NEW.KGRB.FL.W.0003.230402T0000Z-230402T2100Z/
/OCTW3.1.RS.230402T0000Z.230402T0600Z.230402T0730Z.UU/
440 PM CDT Sat Apr 1 2023
...FLOOD WARNING IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Oconto River above Oconto.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 9.0 feet, Flood waters begin to spread into a public
campground in the City of Oconto. Water approaches the backyards
of several homes along the river in Oconto...and there is
widespread lowland flooding.
* ADDITIONAL DETAILS...
- At 3:00 PM CDT Saturday the stage was 8.8 feet.
- Forecast...The river will rise above flood stage this
evening, cresting at 9.1 feet early Sunday morning. It will
then fall below flood stage during the day Sunday.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815
$$
Eckberg1 follow-up statement
272
WGUS83 KGRB 021554
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1054 AM CDT Sun Apr 2 2023
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Yellow River at Pittsville affecting Wood County.
Oconto River above Oconto affecting Oconto County.
WIC141-021700-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-230402T1554Z/
/PITW3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1054 AM CDT Sun Apr 2 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Yellow River at Pittsville.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Sunday the stage was 11.3 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC083-021700-
/O.CAN.KGRB.FL.W.0003.000000T0000Z-230402T1554Z/
/OCTW3.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1054 AM CDT Sun Apr 2 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Oconto River above Oconto.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Sunday the stage was 8.5 feet.
- Forecast...The river is expected to remain steady near 8.5
feet through early next week. Additional rises are possible
thereafter.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815
$$
KrukWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 1, 4:29 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 1, 4:29 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 429 PM CDT Sat Apr 1 2023 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 429 PM CDT Sat Apr 1 2023 Snow exited the region fairly quickly this morning as the wintry system departed. Behind this, gusty winds were present through the morning hours and into the early afternoon. Fortunately, the fairly wet nature of the snow kept blowing and drifting down across the region for this period as well. Going forward, clearing skies will continue to work their way into the region fairly quickly for the evening period, with winds dropping lower fairly quickly as well. The light winds, clear skies, and fresh snow will then pose a challenge for overnight temps, as this setup will be quite favorable for temperatures to drop, especially in the cold spots of the northwoods. Stuck with the coldest guidance for this part of the forecast, which brings low temperatures into the single digits in the hours before sunrise. Sunday, the next shortwave will be on its way into the region, bringing back cloud cover for the region by the early afternoon. As the shortwave crosses, a quick round of rain and snow showers seems likely for the region, with the best chance across the north. Fortunately, this system will have much less to work with than the snow last night, as less than an inch of snowfall is expected across the region and dry conditions should return fairly quickly by the beginning of the extended. Finally, despite the cold start and inbound cloud cover, a sunny morning and a wind shift to the south will allow temperatures to recover steadily on Sunday, with highs expected to be in the low 40s across the north to the lower to possibly mid 50s in the warm spots of central Wisconsin. .LONG TERM...Sunday Night Through Saturday Issued at 429 PM CDT Sat Apr 1 2023 The main focus from this forecast period revolves around another strong spring system impacting the region Tuesday afternoon through Wednesday. This system looks to bring multiple precipitation types, thunderstorms, and strong winds. Sunday night through Monday night...A surface boundary, associated with a shortwave to the north, will sweep across the region Sunday evening. Although moisture will be limited at the time, with temperatures above freezing, any precipitation that is squeezed out will be in the form of rain. Conditions will be quiet for Monday as the surface boundary sags south and gradually becomes oriented west- east across northern IL/northern IN/northern OH. Some models depict this boundary lifting north as a warm front and bringing rain to portions of central and east-central WI Monday night, however there is disagreement with the northern extent of this precip. Due to the discrepancies, kept the blend of models solution to have a low chance for rain in these areas Monday night. Meanwhile, an upper- level trough will be digging across the western CONUS and a surface low will begin its departure off the Colorado Rockies. Rest of the extended...As the surface low begins to move across the Central Plains on Tuesday, isentropic lift and 850mb WAA will lift and increase across the forecast area. This will allow precipitation to spread across the region Tuesday afternoon. With the surface warm front expected to remain near the WI/IL border on Tuesday, portions of the forecast area are going to be dealing with multiple p-types, including rain, freezing rain, sleet, and snow. In addition, a strong south/southwest LLJ (40 to 50 kts) will increase across the state Tuesday evening, transporting Gulf moisture into the region with PWATs approaching 1 inch. Thunderstorms will also be possible Tuesday afternoon and evening as models indicate steep mid-level lapse rates developing over the area. The surface low is progged to track northeast across the state Tuesday night into Wednesday with the area potentially undergoing the system's dry slot. This could bring an end to the precip for much of Wednesday, however a tight pressure gradient will develop across the region causing strong winds at the surface. Gusts up to 50 mph are not out of the question on Wednesday. Chances for snow will then spread across the region sometime late Wednesday into Thursday as wrap-around moisture combines with the colder air on the backside of the system. Any snow should come to an end by Thursday evening as a surface high moves into the area. && .AVIATION...for 18Z TAF Issuance Issued at 1251 PM CDT Sat Apr 1 2023 Flying conditions will improve rapidly early today, as the last of any MVFR ceilings exit the region to the east. Wind gusts are expected to diminish by around 00Z tonight as skies clear, setting a quiet period with VFR flight conditions. Sunday, good flying conditions will last through most of the morning before the next round of weather arrives in the afternoon. A fast round of light snow and rain showers will be possible, likely accompanied by some MVFR ceilings during the afternoon, just beyond the current TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....Uhlmann LONG TERM......Kruk AVIATION.......Uhlmann
Hazardous weather outlook, Apr 1, 3:21 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 321 PM CDT Sat Apr 1 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 321 PM CDT Sat Apr 1 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Evening and Tonight Rain and melting snow will cause some minor flooding in central and east central Wisconsin this evening and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Runoff from melting snow and recent widespread rainfall will lead to more river rises early next week with some rivers surpassing flood stage. Another strong spring storm is expected Tuesday afternoon through Wednesday. It is too early to determine any potential snow accumulation, severe weather threat or additional flooding. Strong winds could gust as high as 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters activation will not be needed tonight. LMZ521-522-541>543-022030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 321 PM CDT Sat Apr 1 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight North gale force gusts are likely to continue through the afternoon hours today. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Another round of gales will be possible on Tuesday and Wednesday. Uhlmann/Kruk
In the hours before
Local storm report, Apr 1, 11:25 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
1125 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY SNOW 1 NW ARGONNE 45.67N 88.90W
04/01/2023 M18.8 INCH FOREST WI CO-OP OBSERVER
CO-OP OBSERVER STATION AGNW3 ARGONNE 1.5 NW.
0927 AM HEAVY SNOW 1 NNW ARMSTRONG CREEK 45.67N 88.45W
04/01/2023 M18.0 INCH FOREST WI PUBLIC
0643 AM HEAVY SNOW 1 SSE HAZELHURST 45.78N 89.70W
04/01/2023 M16.3 INCH ONEIDA WI TRAINED SPOTTER
SNOW SINCE 10 PM 3/31.
1030 AM HEAVY SNOW SPREAD EAGLE 45.88N 88.13W
04/01/2023 M16.3 INCH FLORENCE WI TRAINED SPOTTER
0530 AM HEAVY SNOW 3 SW MINOCQUA 45.83N 89.73W
04/01/2023 M16.0 INCH ONEIDA WI PUBLIC
0631 AM HEAVY SNOW FLORENCE 45.93N 88.25W
04/01/2023 M15.8 INCH FLORENCE WI PUBLIC
INCLUDED PICTURES OF SNOWFALL VIA SOCIAL
MEDIA.
0840 AM HEAVY SNOW AURORA 45.78N 88.09W
04/01/2023 M15.3 INCH FLORENCE WI PUBLIC
0700 AM HEAVY SNOW SAINT GERMAIN 45.91N 89.48W
04/01/2023 M15.1 INCH VILAS WI CO-OP OBSERVER
0945 AM HEAVY SNOW LAKE TOMAHAWK 45.81N 89.59W
04/01/2023 M15.0 INCH ONEIDA WI TRAINED SPOTTER
0751 AM HEAVY SNOW RHINELANDER 45.63N 89.41W
04/01/2023 M13.8 INCH ONEIDA WI BROADCAST MEDIA
REPORT COURTESY OF WJFW-TV.
0708 AM HEAVY SNOW 3 W GOODNOW 45.70N 89.69W
04/01/2023 M13.5 INCH ONEIDA WI TRAINED SPOTTER
0922 AM HEAVY SNOW 4 E EAGLE RIVER 45.91N 89.17W
04/01/2023 M13.4 INCH VILAS WI TRAINED SPOTTER
0600 AM HEAVY SNOW 1 SE WILLOW RESERVOIR 45.70N 89.83W
04/01/2023 M13.0 INCH ONEIDA WI CO-OP OBSERVER
CO-OP OBSERVER STATION WILW3 WILLOW.
0545 AM HEAVY SNOW 2 N ARMSTRONG CREEK 45.67N 88.44W
04/01/2023 M12.0 INCH FOREST WI PUBLIC
STILL SNOWING AND VERY WINDY AT TIME OF
REPORT.
0918 AM HEAVY SNOW HARSHAW 45.66N 89.65W
04/01/2023 M12.0 INCH ONEIDA WI PUBLIC
0421 AM HEAVY SNOW 5 S CRANDON 45.49N 88.90W
04/01/2023 M11.0 INCH FOREST WI PUBLIC
0511 AM HEAVY SNOW TOMAHAWK 45.46N 89.73W
04/01/2023 M11.0 INCH LINCOLN WI TRAINED SPOTTER
TWO INCHES IN THE LAST HOUR. MANY POWER
OUTAGES IN NORTHERN WISCONSIN.
0533 AM HEAVY SNOW 5 ESE NIAGARA 45.73N 87.90W
04/01/2023 M11.0 INCH MARINETTE WI BROADCAST MEDIA
0451 AM HEAVY SNOW 6 ESE NIAGARA 45.73N 87.89W
04/01/2023 M9.0 INCH MARINETTE WI BROADCAST MEDIA
0600 AM HEAVY SNOW 7 NNE HAMBURG 45.18N 89.85W
04/01/2023 M8.7 INCH LINCOLN WI CO-OP OBSERVER
CO-OP OBSERVER STATION MLLW3 MERRILL 8 W.
0500 AM HEAVY SNOW SUMMIT LAKE 45.38N 89.19W
04/01/2023 M8.0 INCH LANGLADE WI CO-OP OBSERVER
CO-OP OBSERVER STATION SULW3 SUMMIT LAKE.
0700 AM HEAVY SNOW 4 ESE CALDRON FALLS RES 45.36N 88.19W
04/01/2023 M7.0 INCH MARINETTE WI CO-OP OBSERVER
CO-OP OBSERVER STATION CRVW3 ATHELSTANE 6
SW.
0700 AM HEAVY SNOW 4 ESE CALDRON FALLS RES 45.36N 88.19W
04/01/2023 M7.0 INCH MARINETTE WI CO-OP OBSERVER
CO-OP OBSERVER STATION CRVW3 ATHELSTANE 6
SW.
0710 AM HEAVY SNOW 12 W LAND O LAKES 46.16N 89.48W
04/01/2023 M6.4 INCH VILAS WI TRAINED SPOTTER
0800 AM HEAVY SNOW 2 NNW WAUSAUKEE 45.38N 87.96W
04/01/2023 M6.0 INCH MARINETTE WI CO-OP OBSERVER
CO-OP OBSERVER STATION WSKW3 WAUSAUKEE 1.6
NW.
0600 AM SNOW 2 ESE ATHELSTANE 45.42N 88.06W
04/01/2023 M5.2 INCH MARINETTE WI CO-OP OBSERVER
CO-OP OBSERVER STATION ASTW3 ATHELSTANE 1.6
E.
0500 AM SNOW 1 NE MOON 44.77N 89.77W
04/01/2023 M3.8 INCH MARATHON WI CO-OP OBSERVER
CO-OP OBSERVER STATION EPTW3 MOON 1 E.
0600 AM SNOW PRESQUE ISLE 46.25N 89.73W
04/01/2023 M3.5 INCH VILAS WI CO-OP OBSERVER
CO-OP OBSERVER STATION SUAW3 PRESQUE ISLE.
0745 AM SNOW 3.6 NE MOSINEE 44.82N 89.64W
04/01/2023 M3.4 INCH MARATHON WI COCORAHS
0910 AM SNOW WAUSAU 44.96N 89.63W
04/01/2023 M3.0 INCH MARATHON WI BROADCAST MEDIA
REPORT COURTESY OF WSAW-TV.
0700 AM SNOW 1 S PITTSVILLE 44.44N 90.13W
04/01/2023 M2.6 INCH WOOD WI CO-OP OBSERVER
CO-OP OBSERVER STATION PITW3 PITTSVILLE -
WWTP.
0920 AM SNOW ROSHOLT 44.63N 89.31W
04/01/2023 M2.5 INCH PORTAGE WI CO-OP OBSERVER
CO-OP OBSERVER STATION RSTW3 ROSHOLT.
0530 AM SNOW 3 SE PELLA 44.70N 88.76W
04/01/2023 M2.4 INCH SHAWANO WI TRAINED SPOTTER
0800 AM SNOW 6 NE PULCIFER 44.90N 88.25W
04/01/2023 M2.2 INCH OCONTO WI TRAINED SPOTTER
0741 AM HEAVY RAIN WRIGHTSTOWN 44.33N 88.17W
04/01/2023 M2.01 INCH BROWN WI COCORAHS
TOTAL SINCE THE THURSDAY NIGHT 3/30.
0430 AM SNOW SURING 45.00N 88.38W
04/01/2023 M2.0 INCH OCONTO WI CO-OP OBSERVER
0713 AM SNOW 2 NNW STRATFORD 44.82N 90.09W
04/01/2023 M2.0 INCH MARATHON WI CO-OP OBSERVER
CO-OP OBSERVER STATION STRW3 STRATFORD 1 NW.
0935 PM HEAVY RAIN 1 WSW PLOVER 44.44N 89.55W
03/31/2023 M1.80 INCH PORTAGE WI CO-OP OBSERVER
STORM TOTAL PRECIPITATION SINCE FROM 5 PM
YESTERDAY TO 9:35 PM TODAY. WATER 3 TO 6
INCHES DEEP ON SEVERAL STREETS IN PLOVER.
0631 AM SNOW 5 E PLOVER 44.45N 89.43W
04/01/2023 M1.8 INCH PORTAGE WI PUBLIC
0600 AM SNOW 1 N PULASKI 44.68N 88.23W
04/01/2023 M1.5 INCH OCONTO WI CO-OP OBSERVER
CO-OP OBSERVER STATION PULW3 PULASKI - WWTP.
0800 AM SNOW 2 SW SHAWANO 44.76N 88.62W
04/01/2023 M1.5 INCH SHAWANO WI CO-OP OBSERVER
CO-OP OBSERVER STATION SHHW3 SHAWANO 2 SSW.
0700 AM SNOW 3 SSE AMHERST 44.41N 89.26W
04/01/2023 M1.4 INCH PORTAGE WI CO-OP OBSERVER
CO-OP OBSERVER STATION AMHW3 AMHERST 3 SE.
0800 AM SNOW 2 W BLAINE 44.31N 89.35W
04/01/2023 M1.4 INCH PORTAGE WI CO-OP OBSERVER
CO-OP OBSERVER STATION AMDW3 ALMOND 5 NE.
0918 AM SNOW CLINTONVILLE 44.61N 88.75W
04/01/2023 M1.0 INCH WAUPACA WI TRAINED SPOTTER
0745 AM SNOW ASHWAUBENON 44.46N 88.08W
04/01/2023 M0.6 INCH BROWN WI OFFICIAL NWS OBS
LIGHT SNOW CONTINUES.
&&Local storm report, Apr 1, 4:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
420 PM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 2 WSW BELLEVUE 44.42N 87.95W
04/01/2023 BROWN WI NWS EMPLOYEE
LOWLAND FLOODING OCCURRED ALONG EAST RIVER AND BOWER
CREEK NEAR HWY GV ON SOUTHEAST SIDE OF GREEN BAY. BRIDGE
WAS CLOSED AT GV AND HOFFMAN ROAD BUT A CALL TO THE
SHERIFF DEPARTMENT INDICATED THAT BARRICADES WERE TAKEN
DOWN THIS AFTERNOON.
&&
TIM.KIECKBUSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:56 AM CDT | River Flood Warning | GRB | Kewaunee | 17 hr |
| Apr 1, 12:13 PM CDT | River Flood Warning | GRB | Wood | 46 hr |
| Apr 1, 3:41 PM CDT | Small Craft Advisory | GRB | 6 hr | |
| Apr 1, 4:46 PM CDT | River Flood Warning | GRB | Wood | 21 days |
Nearby
River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.